MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of nonreactive (negative) atellica im hepatitis b surface antigen ii (hbsii) results which were discordant relative to clinical expectation and alternate-method testing when using hbsii lot 312.The customer indicates that a particular patient has produced negative (nonreactive) hbsii results on several occasions (details not provided), and that later testing showed this patient to be hepatitis b positive.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A united states customer reported observation of nonreactive (negative) atellica im hepatitis b surface antigen ii (hbsii) results which were discordant relative to clinical expectation and alternate-method testing the hbsii assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is evaluating.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of nonreactive (negative) atellica im hepatitis b surface antigen ii (hbsii) results which were discordant relative to clinical expectation and alternate-method testing.Mdr 1219913-2025-00025 was initially submitted on 18-jan-2025.Update, 13-mar-2025: siemens has concluded the investigation.Reagent issues were essentially ruled out, as quality control (qc) results were within expected ranges, and no issues were observed for any other samples.Calibration data showed valid calibration for the hbsii assay.A sample was provided to siemens for investigational testing.In triplicate testing, this sample produced reproducibly nonreactive results.Additionally, the sample was tested following pre-treatment with a heterophilic blocking tube (hbt); these results were also nonreactive.The customer¿s observations were reproduced in the testing at siemens.The following is noted in the atellica im hbsii instructions for use (ifu), under limitations: ¿it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay.Patients taking biotin supplements may have false negative results with this assay.Patient samples containing biotin of greater than 75 ng/ml may produce false negative results.¿ based on the available information, the observed discordance is consistent with a sample-specific interferent such as a mutant antigen, nondetectable antigen levels or an interference associated with a supplement or prescribed medication.The customer is operational, and the reported issue was resolved by routine troubleshooting.No systemic product issue was identified.Note: in section h6, the codes for investigation findings, and investigation conclusions have been updated.

Brand Name
ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key21185738
Report Number1219913-2025-00025
Device Sequence Number15587861
Product Code LOM
UDI-Device Identifier00630414599274
UDI-Public(01)00630414599274(17)14944312(17)250604
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P110041-S004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2025
Device Model NumberN/A
Device Catalogue Number10995604
Device Lot Number14944312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown